Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 35, NWS Midland/Odessa, TX

May 19, 2013

NWS Midland/Odessa, TX issued this red flag warning at May 19, 2013, 2:49 PM CDT. It took effect at May 20, 2013, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2013, 2:49 PM CDT (19:49 UTC)
In effect from
May 20, 2013, 10:00 AM CDT
Expired
May 20, 2013, 10:00 PM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WWUS84 KMAF 191949
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
249 PM CDT SUN MAY 19 2013

...A RED FLAG WARNING IS IN EFFECT FROM SUNDAY AFTERNOON INTO SUNDAY
EVENING FOR 20 FOOT WINDS OF 15 TO 30 MPH...SINGLE DIGIT RH/S...
AND EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS...UPPER TRANS
PECOS AND VAN HORN AREA...AND PARTS OF THE THE PERMIAN BASIN...

...A RED FLAG WARNING IS IN EFFECT FROM MONDAY MORNING TO MONDAY
EVENING FOR 20 FOOT WINDS OF 15 TO 30 MPH...SINGLE DIGIT RH/S...
AND EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM WILL PERSIST OVER THE CENTRAL PLAINS
THROUGH MONDAY. AS A RESULT...ABOVE NORMAL TEMPERATURES...AFTERNOON
RH READINGS IN THE SINGLE DIGITS...AND WEST TO SOUTHWEST WINDS OF
15 TO 30 MPH ARE EXPECTED SUNDAY AFTERNOON THROUGH SUNDAY EVENING.
SIMILAR CONDITIONS ARE FORECAST FOR MONDAY ACROSS THE GUADALUPE
MOUNTAINS.  

NMZ114-TXZ258-200100-
/O.NEW.KMAF.FW.W.0035.130520T1500Z-130521T0300Z/
/O.CON.KMAF.FW.W.0034.000000T0000Z-130520T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
149 PM MDT SUN MAY 19 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY. 

* HUMIDITY...5 TO 10 PERCENT.

* WINDS...WEST 15 TO 30 MPH.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ047-048-051>053-058>063-067-068-200100-
/O.CON.KMAF.FW.W.0034.000000T0000Z-130520T0100Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-
249 PM CDT SUN MAY 19 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY...

* HUMIDITY...5 TO 10 PERCENT.

* WINDS...WEST 15 TO 25 MPH.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ057-200100-
/O.CON.KMAF.FW.W.0034.000000T0000Z-130520T0100Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
249 PM CDT SUN MAY 19 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY...

* HUMIDITY...5 TO 10 PERCENT.

* WINDS...WEST 15 TO 30 MPH.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
4 follow-up statements
932 
WWUS84 KMAF 200124
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
824 PM CDT SUN MAY 19 2013

...A RED FLAG WARNING IS IN EFFECT FROM MONDAY MORNING TO
EVENING FOR 20 FOOT WINDS OF 15 TO 30 MPH...5 TO 10 PERCENT RH/S...
AND EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM WILL PERSIST OVER THE CENTRAL PLAINS
THROUGH MONDAY. AS A RESULT...ABOVE NORMAL TEMPERATURES,
AFTERNOON RH/S IN THE SINGLE DIGITS AND WEST TO SOUTHWEST WINDS OF
15 TO 30 MPH ARE EXPECTED MONDAY ACROSS THE GUADALUPE MOUNTAINS.

NMZ114-TXZ258-201330-
/O.EXP.KMAF.FW.W.0034.000000T0000Z-130520T0100Z/
/O.CON.KMAF.FW.W.0035.130520T1500Z-130521T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
724 PM MDT SUN MAY 19 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
MOUNTAINS...

* HUMIDITY...5 TO 10 PERCENT.

* WINDS...WEST 15 TO 30 MPH.

* TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ047-048-051>053-057>063-067-068-200230-
/O.EXP.KMAF.FW.W.0034.000000T0000Z-130520T0100Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-
824 PM CDT SUN MAY 19 2013

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE VAN HORN AREA...UPPER TRANS PECOS AND PERMIAN BASIN...

SINCE 20 FOOT WINDS WILL BE 10 TO 15 MPH AT BEST THROUGH THE 
NIGHT, THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
023 
WWUS84 KMAF 200922
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 AM CDT MON MAY 20 2013

...A RED FLAG WARNING IS IN EFFECT FROM THIS MORNING TO EVENING
FOR 20 FOOT WINDS OF 15 TO 30 MPH...5 TO 10 PERCENT RH/S... AND
EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM WILL PERSIST OVER THE CENTRAL PLAINS
AND AS A RESULT...ABOVE NORMAL TEMPERATURES...AFTERNOON RH/S IN
THE SINGLE DIGITS AND WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH ARE
EXPECTED TODAY ACROSS THE GUADALUPE MOUNTAINS.

NMZ114-TXZ258-202015-
/O.CON.KMAF.FW.W.0035.130520T1500Z-130521T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
322 AM MDT MON MAY 20 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...

* HUMIDITY...5 TO 10 PERCENT.

* WINDS...WEST 15 TO 30 MPH.

* TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
708 
WWUS84 KMAF 201951
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT MON MAY 20 2013

...A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR 20
FOOT WINDS OF 15 TO 25 MPH...5 TO 10 PERCENT RH/S... AND EXTREME
FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM OVER THE CENTRAL PLAINS HAS RESULTED
IN ABOVE NORMAL TEMPERATURES...AFTERNOON RH/S IN THE SINGLE
DIGITS AND WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH ACROSS THE
GUADALUPE MOUNTAINS. CONDITIONS WILL IMPROVE TONIGHT AS WINDS
SUBSIDE AND RH/S INCREASE ABOVE 15 PERCENT. 

NMZ114-TXZ258-210300-
/O.CON.KMAF.FW.W.0035.000000T0000Z-130521T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
151 PM MDT MON MAY 20 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...

* HUMIDITY...5 TO 10 PERCENT.

* WINDS...WEST 15 TO 25 MPH.

* TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
272 
WWUS84 KMAF 210325
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1025 PM CDT MON MAY 20 2013

NMZ114-TXZ258-210430-
/O.EXP.KMAF.FW.W.0035.000000T0000Z-130521T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
925 PM MDT MON MAY 20 2013

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE GUADALUPE MOUNTAINS...

WESTERLY WINDS WILL CONTINUE TO DIMINISH, AND RH/S WILL INCREASE
THROUGH MIDNIGHT MDT. THEREFORE, THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE. 

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 19, 2:31 PM CDT, 18 minutes earlier.

Area forecast discussion, May 19, 2:31 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT SUN MAY 19 2013

.DISCUSSION...

A BROAD UPPER LEVEL TROUGH IS MOVING ACROSS THE CENTRAL CONUS WITH
THE BASE OF THE TROUGH POSITIONED OVER SOUTHEAST NM AND WEST TX.
HIGH TEMPERATURES FOR TODAY ARE EXPECTED TO BE SLIGHTLY COOLER THAN
THOSE FOR YESTERDAY DUE TO HEIGHT FALLS WITH THE PASSAGE OF THE
UPPER LOW.  NEVERTHELESS...TEMPERATURES WILL STILL BE AROUND 10
DEGREES ABOVE NORMAL AS A SURFACE TROUGH REMAINS OVER THE AREA.  THE
DRYLINE HAS MOVED EAST OF THE CWA AND GUSTY DRY WEST WINDS ARE
PREVAILING. OVERNIGHT LOWS TONIGHT SHOULD BE COOLER AS THE DRYLINE
IS NOT EXPECTED TO RETREAT BACK INTO ALL EXCEPT THE EASTERN FRINGES
OF THE CWA.  SIMILAR CONDITIONS WILL BE PRESENT ON MONDAY WITH THE
UPPER TROUGH STILL TO THE NORTH AND WEST TO SOUTHWEST WINDS ACROSS
THE AREA.  DO NOT ANTICIPATE A HIGH WIND EVENT FOR GDP FOR MONDAY FROM
LOOKING AT CROSS SECTIONS...700 MB WINDS AND FORECAST SOUNDINGS.
THESE SOURCES INDICATE WEAKER WINDS AT 700 MB AND NOT MUCH MIXING
ABOVE THAT LEVEL. MET AND MAV GUIDANCE ARE ALSO TRENDING DOWNWARD
IN WIND SPEEDS FOR GDP ON MONDAY.

AS THE UPPER TROUGH MOVES EASTWARD...IT WILL SEND A WEAK COLD FRONT
INTO THE CWA TUESDAY MORNING.  THIS WILL BRING TEMPERATURES DOWN
CLOSER TO NORMAL VALUES WITH A NE WIND SHIFT.  AN UPPER RIDGE WILL
BUILD OVER THE AREA ON WEDNESDAY AS THE PREVIOUSLY MENTIONED TROUGH
MOVES OVER THE GREAT LAKES REGION AND ANOTHER UPPER TROUGH DEVELOPS
OVER THE WEST COAST.  A SURFACE TROUGH WILL BE PRESENT ACROSS WEST
TEXAS WHICH WILL ALLOW SOUTHERLY SURFACE WINDS AND WARMER
TEMPERATURES TO RETURN.  STARTING THURSDAY...MOISTURE WILL RETURN TO
THE AREA DURING THE MORNING HOURS ALLOWING FOR ABOVE AVERAGE MORNING
LOWS.  THE MODELS CONTINUE TO DEVELOP PRECIP OVER THE AREA THURSDAY
AFTERNOON THROUGH THE WEEKEND SO ADDED IN SLIGHT CHANCE OF POPS
FOR THURSDAY AFTERNOON AND FRIDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 63  96  62  91  /  10   0  10   0
BIG SPRING TX              66  97  63  89  /  10  10  10   0
CARLSBAD NM                61  95  60  90  /  10   0   0   0
DRYDEN TX                  72  98  69  98  /   0  10  10   0
FORT STOCKTON TX           66  97  65  95  /  10   0  10   0
GUADALUPE PASS TX          62  88  60  87  /   0   0   0   0
HOBBS NM                   62  94  59  88  /  10   0   0   0
MARFA TX                   50  87  47  86  /   0   0   0   0
MIDLAND INTL AIRPORT TX    64  97  63  92  /  10  10  10   0
ODESSA TX                  63  96  64  88  /   0  10  10   0
WINK TX                    62 100  62  96  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

TX...RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR THE
     FOLLOWING ZONES... BORDEN...CRANE...ECTOR...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...
     MITCHELL...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

&&

70/80
Hazardous weather outlook, May 19, 3:00 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 AM CDT SUN MAY 19 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-200800-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
300 AM CDT SUN MAY 19 2013 /200 AM MDT SUN MAY 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

UNSEASONABLY HOT WEATHER WILL CONTINUE THIS AFTERNOON. DRINK PLENTY
OF WATER AND WEAR LIGHT COLORED CLOTHING IF OUTDOORS FOR AN EXTENDED
TIME TODAY.

DRY...WINDY...AND HOT CONDITIONS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS TODAY FROM THE GUADALUPE MOUNTAINS... TO THE
UPPER TRANS PECOS INCLUDING THE VAN HORN AREA...AND INTO A GOOD
PORTION OF THE PERMIAN BASIN. A RED FLAG WARNING IS IN EFFECT FOR
THESE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NEAR CRITICAL FIRE WEATHER WILL BE POSSIBLE AGAIN MONDAY ACROSS MUCH
OF THE AREA WITH VERY HIGH TO EXTREME FIRE DANGER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 3:39 AM CDTRed Flag WarningMAFBorden, Crane, Ector, Glasscock, Howard, Loving and 6 more16 hr

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.